Alert archive / New Jersey / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 82, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 28, 2013, 3:36 PM EDT for Morris County, New Jersey. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 28, 2013, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
County Morris County, NJ
The radar
The Philadelphia radar (KDIX), 92 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 7.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
978
WUUS51 KPHI 281936
SVRPHI
NJC027-282015-
/O.NEW.KPHI.SV.W.0082.130728T1936Z-130728T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 PM EDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MORRIS COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 415 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MENDHAM...MOVING NORTHEAST
AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MENDHAM AROUND 340 PM EDT...
MORRISTOWN AND MORRIS PLAINS AROUND 415 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4073 7453 4074 7455 4076 7455 4074 7462
4078 7467 4090 7447 4075 7438
TIME...MOT...LOC 1935Z 242DEG 7KT 4077 7462
$$
FORECASTER: DRAG1 follow-up statement
166 WWUS51 KPHI 281959 SVSPHI SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 359 PM EDT SUN JUL 28 2013 NJC027-282015- /O.CON.KPHI.SV.W.0082.000000T0000Z-130728T2015Z/ MORRIS NJ- 359 PM EDT SUN JUL 28 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR CENTRAL MORRIS COUNTY... AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MORRISTOWN...OR 12 MILES NORTHWEST OF SUMMIT...MOVING NORTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MORRISTOWN AND MORRIS PLAINS AROUND 415 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4077 7440 4078 7452 4084 7456 4090 7447 TIME...MOT...LOC 1958Z 242DEG 7KT 4079 7457 $$ FORECASTER: DRAG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:17 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 28, 3:17 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 317 PM EDT SUN JUL 28 2013 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TONIGHT. HIGH PRESSURE WILL BUILD INTO THE AREA FOR MONDAY AND TUESDAY AND THEN SLIDE OFFSHORE ON WEDNESDAY. A BOUNDARY TO OUR SOUTH WILL MOVE NORTHWARD TOWARD OUR AREA ON THURSDAY. LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND THEN MOVES ACROSS OR NEAR THE SOUTHERN PARTS OF THE REGION THURSDAY NIGHT AND THEN MOVE TO THE EAST OF THE AREA ON FRIDAY. WEAK HIGH PRESSURE WILL BUILD IN FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE SLOW MOVING COLD FRONT WILL CROSS THE WRN AREA THIS EVENING AND THE THE ERN COUNTIES SHORTLY AFTER MIDNIGHT. WE WILL CONTINUE TO PAINT THE POSSIBILITY FOR SHOWERS PRECEDING THE FRONT AND SCT TSTMS INTO THE EARLY EVENING. DOWNPOURS AND LOCALLY GUSTY WINDS WITH THE TSTMS. SKY COVER WILL DECREASE TOWARDS DAWN AS DRIER AIR ARRIVES ACROSS THE AREA. THERE COULD BE SOME PATCHY FOG BEFORE DAWN SINCE THE DRY AIR WILL PROBABLY NOT MIX DOWN TO THE SFC UNTIL THE WINDS PICK UP ON MONDAY. LOWS TONIGHT UPPER 50S NORTH AND LOW TO MID 60S MOST OTHER AREAS. WINDS WILL SHIFT TO WRLY AT 5 TO 10 MPH OVERNIGHT. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... DRIER AND MORE COMFORTABLE CONDITIONS EXPECTED FOR MONDAY. HIGH PRESSURE WILL BUILD ACROSS THE AREA WHILE A WEAK VORT MAX CROSSES THE AREA DURING THE AFTERNOON. SKY COVER WILL BE MOSTLY SUNNY FOR THE DAY...WITH PERHAPS A FEW LINGERING CLOUDS ALONG THE COAST EARLY. TEMPERATURES WILL CLIMB INTO THE LOW TO MID 80S IN MOST AREAS. WINDS WILL BE W/NW AT AROUND 10 MPH DURING THE AFTERNOON. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... THE STRONG MID LEVEL CLOSED LOW STARTS TO BREAK DOWN AND LIFT TO THE NORTHEAST MONDAY NIGHT. AS THIS LOW MOVES AWAY, WE WILL START TO SEE A MORE ZONAL PATTERN DEVELOP ON TUESDAY AND, MORE OR LESS, IT WILL LAST THROUGH AROUND THURSDAY. A FEW SHORTWAVES EMBEDDED IN THE FLOW WILL ROTATE THROUGH OUR AREA WITH A BIT OF TROUGHING FROM WEDNESDAY THROUGH FRIDAY WITH A RETURN TO MORE ZONAL FLOW FOR THE WEEKEND. A LOOK AHEAD INDICATES THAT TROUGHING OVER THE EAST WILL SET UP AT THE START OF THE NEXT WEEK. AT THE SURFACE, HIGH PRESSURE WILL BUILD ACROSS OUR REGION THROUGH TUESDAY BEFORE STARTING TO SLIDE TO OUR SOUTH AND EAST AS IT MOVES OFFSHORE ON WEDNESDAY. THE COLD FRONT THAT MOVED THROUGH THE REGION ON SUNDAY NIGHT IS LOCATED WELL TO OUR SOUTH. HOWEVER, AN AREA OF LOW PRESSURE DEVELOPS ALONG THIS BOUNDARY AND STARTS TO MOVE TOWARD THE REGION ON THURSDAY. THIS LOW WILL CROSS OVER OUR SOUTHERN AREAS OR JUST SOUTH OF THEM THURSDAY NIGHT AND THEN UP THE COAST AND OFF TOWARD THE CANADIAN MARITIMES BY FRIDAY NIGHT. WEAK HIGH PRESSURE WILL TRY TO BUILD ACROSS THE AREA ON FRIDAY AND SATURDAY BUT THE MODELS INDICATE THAT SURFACE TROUGHING WILL REMAIN IN PLACE DURING THIS TIME. MONDAY NIGHT THROUGH MOST OF WEDNESDAY IS EXPECTED TO BE DRY WITH A RETURN TO SHOWERS AND THUNDERSTORMS ON THURSDAY, WITH THE DEVELOPING SURFACE LOW. TEMPERATURES WILL BE NEAR OR JUST BELOW NORMAL THROUGH THURSDAY AND THEN GRADUALLY INCREASE THROUGH SATURDAY AS WE DEVELOP A MORE SOUTHERLY FLOW. WITH DRIER AIR IN PLACE, IT WILL FEEL RELATIVELY NICE OUTSIDE THROUGH MUCH OF THE UPCOMING WEEK. HIGHS WILL BE IN THE 80S ACROSS THE REGION AND MAY EVEN APPROACH 90 IN SOME OF THE SOUTHERN MOST AREAS. HIGHS ACROSS THE HIGHER TERRAIN WILL REMAIN SLIGHTLY COOLER AND MAY NOT EVEN REACH 80. LOWS WILL DROP DOWN INTO THE UPPER 50S TO LOWER 60S BUT WILL STEADILY INCREASE THROUGH THE PERIOD. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THE LATE AFTERNOON AND EARLY EVENING PERIOD WILL FEATURE THE POOREST FLYING CONDITIONS AT THE TERMINALS. PERIODS OF SHOWERS/TSTMS WILL OCNLY LOWER CONDITIONS TO MVFR UNTIL THE FRONT PASSES THE AREA. WINDS WILL SHIFT TO WRLY BEHIND THE FRONT AND CONDITIONS WILL IMPROVE BACK TO VFR AS DRIER AIR ARRIVES. LOCAL FOG IS POSSIBLE BEFORE DAWN AT THE USUAL FOGGY TAF SITES (MIV,RDG,ABE). MON...VFR EXPECTED WITH W/NW WINDS AROUND 10 KTS BY LATE MORNING. OUTLOOK... MONDAY NIGHT THROUGH TUESDAY...MAINLY VFR CONDITIONS EXPECTED. WEDNESDAY...MAINLY VFR CONDITIONS EXPECTED. SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON/EARLY EVENING HOURS. LOWER VISIBILITIES/CEILINGS POSSIBLE DURING THE EARLY MORNING HOURS. THURSDAY THROUGH FRIDAY...MVFR TO VFR CONDITIONS EXPECTED WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. && .MARINE... THE SRLY FLOW ON THE WATERS HAS PICKED UP THIS AFTERNOON AS EXPECTED. THE PRESSURE GRADIENT BETWEEN THE HIGH TO THE EAST AND THE APPROACHING COLD FRONT HAS CAUSED WINDS TO INCREASE TO AROUND 10 TO 15 KTS. SEAS WILL BUILD TO AROUND 4 FT THIS AFTERNOON...SO SCA CONDITIONS ARE NOT EXPECTED. SCATTERED SHOWERS AND TSTMS WILL CREATE LOCALLY HIGHER WINDS/SEAS INTO THE EARLY OVERNIGHT PERIOD. THE COLD FRONT WILL CROSS THE DEL BAY WATERS LATE THIS EVENING AND THE OCEAN WATERS AFTER MIDNIGHT. WINDS WILL VEER TO WRLY BEHIND THE FRONT AND THEN POSSIBLY NW TOWARDS MORNING. WIND SPEEDS WILL REMAIN MOSTLY AROUND 10 KTS. FAIR WEATHER EXPECTED MONDAY. OUTLOOK... SUB-ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON THE AREA WATERS. HIGH PRESSURE WILL MOVE THROUGH THE REGION THROUGH WEDNESDAY. LOW PRESSURE WILL CROSS THROUGH THE COASTAL WATERS ON THURSDAY INTO FRIDAY. WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MEOLA NEAR TERM...O'HARA SHORT TERM...O'HARA LONG TERM...MEOLA AVIATION...MEOLA/O'HARA MARINE...MEOLA/O'HARA
Hazardous weather outlook, Jul 28, 3:16 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 316 PM EDT SUN JUL 28 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-291930- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 316 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY MODERATE TO HEAVY RAINFALL IS POSSIBLE AND IT MAY CAUSE FLOODING IN LOW LYING SPOTS AND AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-291930- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 316 PM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. LOCALLY HIGHER SEAS AND WINDS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 1:42 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
142 PM EDT SUN JUL 28 2013
DEZ001-281830-
NEW CASTLE DE-
142 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE COUNTY...
AT 140 PM EDT...A STRONG THUNDERSTORM WAS NEAR BROOKSIDE...MOVING
NORTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR STANTON AROUND 155 PM...NEWPORT AROUND 200
PM...ELSMERE AROUND 205 PM...WILMINGTON AROUND 220 PM AND EDGEMOOR
AROUND 225 PM.
THERE HAS BEEN A REPORT OF 1.6 INCHES OF RAIN ENDING AT 140
PM...JUST SOUTHWEST OF NEWARK DELAWARE.
LAT...LON 3968 7574 3981 7555 3976 7548 3965 7556
3962 7574
FORECASTER:DRAGSpecial weather statement, Jul 28, 2:42 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
242 PM EDT SUN JUL 28 2013
NJZ017-018-PAZ071-281930-
CAMDEN NJ-GLOUCESTER NJ-PHILADELPHIA PA-
242 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GLOUCESTER...
NORTHWESTERN CAMDEN AND SOUTHWESTERN PHILADELPHIA COUNTIES...
AT 237 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARCUS HOOK...MOVING
EAST AT 25 MPH. THIS IS THE SAME STORM THAT PRODUCED A LITTLE BIT
OF HAIL IN NEW CASTLE COUNTY DELAWARE AND 1.6 INCHES OF RAIN IN 50
MINUTES NEAR NEWARK DELAWARE.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR SWEDESBORO AROUND 245 PM...GIBBSTOWN...AND
MULLICA HILL AROUND 255 PM...PAULSBORO AROUND 300 PM...WEST
DEPTFORD...AND OAK VALLEY AROUND 305 PM...
WOODBURY...DEPTFORD...WOODBURY HEIGHTS AND NATIONAL PARK AROUND
310 PM.
LAT...LON 3976 7495 3973 7523 3974 7538 3976 7540
3978 7540 3979 7543 3983 7537 3986 7531
3985 7527 3987 7521 3988 7525 3996 7505
FORECASTER: DRAGSpecial weather statement, Jul 28, 2:57 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
257 PM EDT SUN JUL 28 2013
NJZ008-009-281945-
HUNTERDON NJ-MORRIS NJ-
257 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HUNTERDON AND
SOUTHERN MORRIS COUNTIES...
AT 254 PM EDT...A STRONG THUNDERSTORM WAS NEAR CALIFON...MOVING
NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON
ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS.
THIS STORM WILL BE NEAR CHESTER AROUND 315 PM...MENDHAM AROUND 320
PM...SUCCASUNNA AROUND 330 PM AND WHARTON AROUND 340 PM.
LAT...LON 4075 7460 4072 7472 4067 7472 4063 7479
4067 7483 4091 7468 4088 7442
FORECASTER: DRAGSpecial weather statement, Jul 28, 3:04 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
304 PM EDT SUN JUL 28 2013
DEZ003-004-281945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
304 PM EDT SUN JUL 28 2013
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SUSSEX COUNTY...
AT 301 PM EDT...A A GROUP OF HEAVY SHOWERS AND A STRONG THUNDERSTORM
WAS JUST SOUTH OF LEWES...MOVING EAST AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL
FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THIS STORM WILL STILL BE NEAR LEWES AROUND 315 PM AND
REHOBOTH BEACH BY 330 PM.
LAT...LON 3868 7509 3868 7512 3866 7512 3869 7528
3877 7525 3880 7514 3879 7511 3881 7509
3880 7508 3866 7506 3866 7509
FORECASTER: DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:42 PM EDT | Special Weather Statement | PHI | Gloucester | 48 min |
| Jul 28, 2:57 PM EDT | Special Weather Statement | PHI | Morris | 48 min |
| Jul 28, 3:14 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Sussex, Warren | 3 hr |
| Jul 28, 3:22 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 113 min |
| Jul 28, 3:46 PM EDT | Flash Flood Warning | PHI | Camden, Gloucester, Salem | 7 hr |
| Jul 28, 4:07 PM EDT | Special Weather Statement | PHI | Essex | 38 min |
| Jul 28, 4:15 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer | 2 hr |
| Jul 28, 4:25 PM EDT | Special Weather Statement | PHI | Camden | 50 min |
| Jul 28, 4:32 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 58 min |
| Jul 28, 4:47 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Morris, Somerset | 118 min |
| Jul 28, 5:19 PM EDT | Flash Flood Warning | PHI | Hunterdon, Morris, Somerset | 3 hr |
| Jul 28, 5:39 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex | 36 min |
| Jul 28, 5:55 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 50 min |
| Jul 28, 5:58 PM EDT | Areal Flood Advisory | PHI | Cumberland, Salem | 2 hr |
| Jul 28, 6:28 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester | 3 hr |
| Jul 28, 6:38 PM EDT | Special Weather Statement | PHI | Burlington, Camden | 37 min |
| Jul 28, 7:11 PM EDT | Special Weather Statement | PHI | Middlesex | 49 min |
| Jul 28, 7:12 PM EDT | Areal Flood Advisory | PHI | Middlesex | 2 hr |
| Jul 28, 7:29 PM EDT | Special Weather Statement | PHI | Burlington | 31 min |
| Jul 28, 7:43 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 2 hr |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.